Alert archive / Kentucky / River Flood Warnings in 2008

River Flood Warning 2, NWS Louisville, KY

January 11, 2008Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Jan 11, 2008, 8:22 AM EST for Bourbon County, Kentucky. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2008, 8:22 AM EST (13:22 UTC)
Expired
Jan 11, 2008, 7:43 PM EST
In force
11 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLMK 111322
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
822 AM EST FRI JAN 11 2008

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  STONER CREEK AT PARIS

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

.BETWEEN TWO AND THREE INCHES OF RAIN FELL OVER THE BASIN YESTERDAY WHICH
RESULTED IN MINOR FLOODING.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

KYC017-120122-
/O.NEW.KLMK.FL.W.0002.080111T1322Z-080112T0625Z/
/PRSK2.1.ER.080111T1303Z.080111T1700Z.080112T0025Z.NO/
822 AM EST FRI JAN 11 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STONER CREEK AT PARIS.
* UNTIL LATE TONIGHT.
* AT  7:00 AM FRIDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 18.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5  
  FEET ON JAN 24 2006.

$$
CMC
1 follow-up statement
000 
WGUS83 KLMK 120043
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
743 PM EST FRI JAN 11 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS IS THE LAST STATEMENT ON THIS HIGH WATER EVENT.

KYC017-120113-
/O.CAN.KLMK.FL.W.0002.000000T0000Z-080112T0625Z/
/PRSK2.1.ER.080111T1326Z.080111T1801Z.080111T1934Z.NO/
743 PM EST FRI JAN 11 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE STONER CREEK AT PARIS.
* AT  7:00 PM FRIDAY THE STAGE WAS 17.8 FEET. 
* FELL BELOW FLOOD STAGE AT  5:30 PM FRIDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.2  
  FEET ON FEB 23 1994.

$$
RL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 11, 6:12 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 11, 6:12 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EST FRI JAN 11 2008

.SHORT TERM (TODAY AND TONIGHT)...

HIGH PRESSURE WILL MOVE FROM TEXAS TO WEST VIRGINIA THIS FORECAST
PERIOD...GIVING US RELATIVELY QUIET WEATHER. A LARGE AREA OF CLOUDS
SEEN OVER THE MID-MISSISSIPPI VALLEY EARLY THIS MORNING WILL MAKE
ITS WAY EAST TODAY...LIMITING OUR SUNSHINE. THE MORNING HOURS SHOULD
BE MOSTLY CLOUDY...WITH A GRADUAL BREAK-UP THIS AFTERNOON FROM WEST
TO EAST. SKIES TONIGHT SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY.
COULD POSSIBLY SEE A STRAY SPRINKLE TODAY BUT THE CHANCE IS TOO
MINOR TO MENTION.

WITH PLENTY OF COOL AIR POURING IN BEHIND LAST NIGHT/S FRONT
TEMPERATURES WILL GO NOWHERE TODAY...REMAINING IN THE 40S. LOWS
TONIGHT SHOULD BE JUST BELOW THE FREEZING MARK.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

LONG TERM PERIOD FEATURES SEVERAL NRN STREAM SYSTEMS TO DROP DOWN
INTO THE MIDWEST EACH BRINGING DOWN COLDER AIR EACH TIME.  THIS
ALONG WITH A GENERAL MEAN CONUS TROUGH DEVELOPING BY THU WILL MAKE
FOR NEAR NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE
LONG TERM PERIOD AS WELL AS SOME SNOW CHANCES.

SATURDAY THROUGH TUESDAY...

SFC HIGH PRESSURE EARLY SATURDAY WILL BE SHORT LIVED AS A NRN STREAM
TROUGH DROPS INTO THE ERN PLAINS AND DEVELOPS A SFC LOW OVER IL.
THIS LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES NE INTO THE ERN GRT
LAKES BY SUN NIGHT.  THIS SYSTEM LOOKS TO BRING EITHER RAIN OR SNOW
TO FORECAST AREA (FA) SAT NIGHT AS SOUTHERLY WINDS WILL KEEP TEMPS
IN THE UPPER 30S AND LOW 40S.  MODEL SOUNDINGS INDICATE SLIGHTLY DRY
LOW LEVELS WITH DEWPTS NEAR FREEZING ESPECIALLY IN THE BLUEGRASS
AREA LATE SAT NIGHT.  THINKING IS THAT THERE MIGHT BE A BETTER
CHANCE FOR MOSTLY RAIN IN THE S FA WITH BETTER CHANCES OF A R/S MIX
ACROSS SRN INDIANA AND THE BLUEGRASS FOR SAT NIGHT INTO EARLY SUN.

AFTER THE SFC LOW/S COLD FRONT PASSES SOMETIME SUN AFTERNOON...COLD
AIR AND LOWER DEWPTS WILL MAKE SNOW MORE LIKELY.  TOO EARLY TO TIME
THIS CHANGE OVER SO HAVE LEFT R/S IN FOR SUN.

BEHIND THE FRONT...AIR SHOULD BE COLD ENOUGH FOR MOSTLY SNOW. THE
LOW PRESSURE SYSTEM SHOULD STAY IN CLOSE ENOUGH PROXIMITY TO FA THAT
WEAKER SHRT/WVS WRAPPING AROUND BEHIND IT SHOULD BRING LIGHT PRECIP
CHANCES THROUGH TUES.  MOST OF PRECIP SHOULD BE LIGHT SNOW BUT HAVE
INCLUDED R/S POSSIBILITY FOR MON AFTERNOON IN THE S FA WHERE SFC
TEMPS MAY WARM INTO THE UPPER 30S TO LOW 40S.

GENERALLY SPEAKING...LOOKS LIKE WE COULD SEE MAY 1 TO 2 INCHES TOTAL
SNOWFALL SAT NIGHT THROUGH TUE.  WITH SFC TEMPS HOVERING NEAR OR
SLIGHTLY ABOVE FREEZING...MAY NOT GET ALL OF THIS SNOWFALL TO STICK
ESPECIALLY ON PAVED SURFACES.

THE REST OF EXTENDED FORECAST REMAINS UNCHANGED.  THE PREVIOUS
DISCUSSION FOR TUE NGT THROUGH THU IS AS FOLLOWS:

TUESDAY NIGHT THROUGH THURSDAY...

HIGH PRESSURE WILL BRING A PRECIP FREE PERIOD TUESDAY NIGHT THROUGH
WEDNESDAY. WEDNESDAY NIGHT ANOTHER TROUGH WILL MOVE EAST THEN INTO
THE PLAINS STATES ON THURSDAY. ANOTHER LOW WILL DEVELOP ALONG THE
GULF COAST AND EXTEND NORTHWARD INTO ILLINOIS. RAIN ASSOCIATED WITH
THIS SYSTEM WILL BEGIN MOVING INTO THE FORECAST AREA DURING THE DAY
THURSDAY WITH THE MAIN RAIN HOLDING OFF UNTIL THURSDAY NIGHT. THE
ATMOSPHERE WILL BE WARM ENOUGH FOR RAIN.

.AVIATION (12Z TAFS)...

HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST DURING THIS TAF
PERIOD. MAIN CHALLENGE TO AVIATION WILL BE THE LARGE AREA OF CLOUDS
SEEN ON SATELLITE PICTURES ADVANCING FROM MISSOURI. THESE CLOUDS
SHOULD BE AROUND FOR MUCH OF THE DAY BEFORE BREAKING UP...AND ARE
EXPECTED TO BE AT MVFR LEVELS. WE MAY HAVE SOME PATCHY GROUND FOG
ISSUES AT THE TAIL END OF THIS TAF PACKAGE...BUT WILL LET LATER
ISSUANCES DEAL WITH THAT IN MORE DETAIL.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...13
LONG TERM....AML
AVIATION.....13
Hazardous weather outlook, Jan 11, 4:30 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EST FRI JAN 11 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 AM EST (330 AM CST) FRI JAN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Local storm report, Jan 11, 2:28 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EST FRI JAN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      CLARKSON                37.49N 86.22W
01/10/2008                   GRAYSON            KY   PUBLIC

            SIX INCHES OF WATER OVER ROADWAYS...SOME YARDS UNDER
            WATER

&&

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:43 PM ESTRiver Flood WarningLMKHardin, Nelson33 hr
Jan 10, 11:24 PM ESTRiver Flood AdvisoryLMKOhio31 hr
Jan 11, 10:36 AM ESTRiver Flood AdvisoryLMKButler, Muhlenberg, Ohio31 hr

Nearby

River Flood Warnings in Kentucky, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.